Follow
Share

Mother aged 85, having COPD, heart enlargement and slight depression taking Foracort 100, inhaler/nibulizer, Cardac H 2.5, anxiety medicine. She does not take or like salty vegetables, drink just about 400 ml water, she is vegetarian, prefer sweet little bit, very little diet, She takes inhalers through nibulizer now. Despite taking less water, she goes for frequent urination..
Recently for a week she is having acute breathing problem. After urination the breathing problem becomes worse. Even while seating or eating sometimes she has breathing problem. Most of the medicine clashes with anxiety medicine which are Oleanz 2.5 one tablet , and Veniz 37.5 one cap daily. Earlier she was taking Anxit 2,5 thrice a day which has been discontinued now and rarely given one tablet SOS.
We give her Oxygen through Oxygenertor also when the problem persists.Kindly suggest something for acute breathing problem. We do not wish to operate or give her heavy doses of medicine as it does not suit her.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Use the oximeter ( which are very inexpensive if you don't already have one) as a bit of a biofeedback to help with anxiety. When the reading is good, it might help calm her knowing that. When it is low, increase the oxygen. Since she is vegetarian and not eating very much, make sure what she does eat, counts. Fruits and veggies primarily. Broccoli is a very good antioxidant for COPD. also Vitamin B12 is crucial for vegetarians. For adults over 65, the easiest way to take B12 is to take at least one 1,000 mcg supplement each day. This needs to be in the form of cyanocobalamin. (not sufficient evidence to support the efficiency of other forms, like methycobalamin.) Also ask for a Vit D3 test. Know that since she doesn't eat salt, she might be iodine deficient which affects her thyroid. If you aren't seeing a pulmonary doctor already, know that he/ she will have much more experience dealing with your moms condition than a GP and will possibly reduce or refine her medication. Best wishes.
Helpful Answer (0)
Report

If your mother has COPD she needs more than just a a nebulizer! Get her to a pulmonary Dr and probably also a cardiolgist. And I agree with more fluids. Something is wrong here.
Helpful Answer (0)
Report

Not good to lower water intake just because she`s peeing often. Diuretic and decreased fluid intake could cause dehydration. That in turn could deplete potassium levels which affect so many things. Dehydration affects literally EVERY function of our bodies including breathing. Talk to doc. Let him/her make the call.
Helpful Answer (0)
Report

Get a fingertip pulse oximeter, very important, keep logs. You need this to know if the oxygen is being given properly. Don't guess.
The Cardace may be affecting glucose tolerance and that would explain the frequent urination. The MD needs to know all this. He can order blood tests and urinalysis to check things out.
Fluctuating sugar and O2 can produce anxiety and panic attacks. Get things leveled out. Read and record vitals.
Helpful Answer (0)
Report

since most of us are not doctors, some of this stuff is alien to us, I would say get with your doctor and indicate what the issues are.
Helpful Answer (0)
Report

Find another doctor who will take her off some of these meds is my suggestion! Breathing issues require a pulmonologist, not a general practitioner. She is not drinking enough liquid and we all need sufficient water in order to breathe. Do it now.
Helpful Answer (1)
Report

What is her oxygen saturation rate when she breathes heavily
Helpful Answer (0)
Report

Swam, I can't presume to evaluate your mothers medications. It is the challenge for the docs to maintain the most helpful delicate balance of meds and treatments for all her problems. Anxiety and heart enlargement goes along with COPD. Managing all those conditions as they progress is a struggle.
I would expect she is taking a diuretic medication which is necessary due to her weakened heart and lungs. Hence the necessary and frequent urination.
As COPD progresses, it is to be expected that the simplest activities cause increased fatigue and shortness of breath. Use the oxygen as the doctor prescribes. Encourage her to rest between tasks like toileting or dressing. Consider a bedside commode if it would help reduce a tiring walk to the toilet. Provide meals that are easy to eat, encourage her to eat slowly and stop to catch her breath if needed. Some people use O2 while eating while others don't like to.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter